Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 190, NWS St. Louis, MO

August 18, 2015Lincoln County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 18, 2015, 1:16 PM CDT for Lincoln County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2015, 1:16 PM CDT (18:16 UTC)
Expired
Aug 18, 2015, 1:41 PM CDT
In force
25 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 43 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 1:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WUUS53 KLSX 181816
SVRLSX
MOC113-181900-
/O.NEW.KLSX.SV.W.0190.150818T1816Z-150818T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
116 PM CDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 200 PM CDT

* AT 116 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TROY...
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TROY...ELSBERRY...MOSCOW MILLS...DAVIS...CAVE AND NEW HOPE. 

THIS WARNING ALSO INCLUDES CUIVRE RIVER STATE PARK.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3911 9069 3887 9102 3887 9105 3890 9111
      3893 9111 3893 9113 3923 9095 3923 9094
TIME...MOT...LOC 1816Z 216DEG 22KT 3892 9105 

HAIL...1.00IN
WIND...60MPH
 
$$

CVKING
2 follow-up statements
270 
WWUS53 KLSX 181831
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
131 PM CDT TUE AUG 18 2015

MOC113-181900-
/O.CON.KLSX.SV.W.0190.000000T0000Z-150818T1900Z/
LINCOLN MO-
131 PM CDT TUE AUG 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR CENTRAL LINCOLN COUNTY...

AT 131 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TROY...MOVING
NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TROY...ELSBERRY...MOSCOW MILLS...DAVIS...CAVE AND NEW HOPE. 

THIS WARNING ALSO INCLUDES CUIVRE RIVER STATE PARK.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3911 9069 3887 9102 3902 9108 3923 9095
      3923 9094
TIME...MOT...LOC 1831Z 224DEG 17KT 3897 9098 

HAIL...1.00IN
WIND...60MPH
 
$$

CVKING
710 
WWUS53 KLSX 181841
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
141 PM CDT TUE AUG 18 2015

MOC113-181851-
/O.CAN.KLSX.SV.W.0190.000000T0000Z-150818T1900Z/
LINCOLN MO-
141 PM CDT TUE AUG 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN MISSOURI.

LAT...LON 3911 9069 3887 9102 3902 9108 3923 9095
      3923 9094
TIME...MOT...LOC 1837Z 216DEG 22KT 3902 9093 

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:56 AM CDT, 6 hours 20 minutes earlier.

Area forecast discussion, Aug 18, 6:56 AM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
656 AM CDT TUE AUG 18 2015

.SHORT TERM: (THROUGH WEDNESDAY NIGHT)
ISSUED AT 312 AM CDT TUE AUG 18 2015

ACTIVE WEATHER IS ANTICIPATED OVER THE NEXT FEW FORECAST PERIODS.
AN UPPER LEVEL VORT MAX WILL SWING THROUGH NEB TODAY BEFORE IT
LIFTS NORTHEASTWARD AND DEEPENS OVER IA/MN. A SECONDARY VORT MAX
THEN MOVES THROUGH THE BASE OF THE TROUGH ON WED/WED NIGHT AND
DRIVES A COLD FRONT THROUGH MO/IL. LARGE SCALE LIFT AHEAD OF
THESE FEATURES WILL SUPPORT PERIODS OF SH/TS, ESPECIALLY TONIGHT
AND TOMORROW.

0-6KM SHEAR WILL BE INCREASING THIS AFTN/EVE ACROSS THE
NORTHWESTERN CWA. MOST MODELS AGREE ON ~30 KTS OF 0-6 KM SHEAR
ACROSS THE NORTHWESTERN CWA BY 00Z, SUGGESTING THAT A FEW STRONG
TO SEVERE THUNDERSTORMS ARE POSSIBLE. SHEAR VALUES THEN INCREASE
MARKEDLY OVERNIGHT AND WED, BUT THE INSTABILITY IS MUCH LOWER
UNTIL WED AFTN, AND EVEN THEN IT IS SPATIALLY LIMITED TO THE
EXTREME SOUTHEASTERN CWA. DEPENDING ON THE SPEED OF THE COLD FRONT
ON WED AND ON THE AMOUNT OF CLOUDINESS AHEAD OF THE FRONT, THERE
MAY BE ENOUGH INSTABILITY ACROSS THE SOUTHEASTERN CWA TO TAP INTO
40-50 KTS OF 0-6KM SHEAR FOR A FEW STRONG TO SEVERE THUNDERSTORMS ON
WED AFTN. PRECIPITATION GRADUALLY TAPERS OFF ON WED NIGHT WITH
INCREASING SUBSIDENCE BEHIND THE FRONT.

THE POST-FRONTAL AIR MASS LOOKS RATHER BRISK BY MID-AUGUST
STANDARDS, AND UNSEASONABLY COOL TEMPERATURES (AROUND 5-10 DEG
BELOW AVERAGE) ARE EXPECTED ON LATE WED NIGHT/EARLY THU MORNING.
AIR TEMPERATURES IN THE 50S MIGHT BE A TO SURPRISE EARLY MORNING
RISERS ON THURSDAY...A SURPRISE TO ANYONE WHO HASN'T SEEN THE
WEATHER FORECAST.

KANOFSKY

.LONG TERM: (THURSDAY THROUGH MONDAY)
ISSUED AT 312 AM CDT TUE AUG 18 2015

WEATHER SHOULD REMAIN MOSTLY DRY FOR THU-FRI UNTIL THE NEXT
TROUGH SWINGS IN FROM THE PACIFIC NW INTO THE PLAINS ON SATURDAY.
THIS SYSTEM MAY BRING SH/TS TO THE AREA FROM SATURDAY THROUGH
SUNDAY.

LOOK FOR RELATIVELY COOL TEMPERATURES TO PERSIST ON THU/FRI, A
WARM-UP ON SAT/SUN WHEN WARM/MOIST AIR IS DRAWN NORTHWARD AHEAD
OF THE NEXT LOW PRESSURE SYSTEM, AND ANOTHER COLD FRONT ON SUN/SUN
NIGHT FOLLOWED BY COOLER TEMPERATURES AGAIN FOR SUN NIGHT INTO
MON.

KANOFSKY

&&

.AVIATION:  (FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 641 AM CDT TUE AUG 18 2015

RADIATIONAL FOG WILL REMAIN POSSIBLE AT KSUS AND KCPS THROUGH 14Z,
OTHERWISE VFR FLIGHT CONDITIONS ARE EXPECTED THROUGH MIDDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON WITH GOOD POTENTIAL FOR IMPACTS AT ALL OF THE TERMINALS.
I HAVE CONSERVATIVELY INTRODUCED TEMPO GROUPS AT ALL OF THE TERMINALS
FOR MVFR FLIGHT CONDITIONS, HOWEVER THE CONDITIONS COULD CERTAINLY
DROP TO IFR WITH GUSTY WINDS. ANOTHER ROUND OF THUNDERSTORMS IS
EXPECTED TO IMPACT THE TERMINALS THIS EVENING AS A COLD FRONT
PUSHES INTO THE AREA.

SPECIFICS FOR KSTL:

VFR FLIGHT CONDITIONS ARE EXPECTED THROUGH MIDDAY. SCATTERED TO
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS EASTERN MO WITH GOOD POTENTIAL FOR IMPACTS AT KSTL. I HAVE
CONSERVATIVELY INTRODUCED A TEMPO GROUP FOR MVFR FLIGHT CONDITIONS,
HOWEVER THE CONDITIONS COULD CERTAINLY DROP TO IFR WITH GUSTY
WINDS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO IMPACT THE
TERMINAL THIS EVENING AS A COLD FRONT PUSHES INTO THE AREA.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 18, 4:12 AM CDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
412 AM CDT TUE AUG 18 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-190000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
412 AM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL SPREAD ACROSS THE AREA TODAY AND TONIGHT. SOME
OF THE STORMS MAY BE STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL CONTINUE ON WEDNESDAY. SOME OF THE STORMS COULD
BE STRONG TO SEVERE ACROSS PARTS OF SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS.

THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT
ACROSS PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST
CENTRAL ILLINOIS.

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:23 PM CDTSevere Thunderstorm WarningLSXFranklin37 min
Aug 18, 2:38 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Warren47 min
Aug 18, 3:14 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.